My husband is a diabetic and takes Metformin to keep his sugar levels down. I remember when he first started taking this medication, his sugar level was in the 200 and 300 which is pretty bad for a diabetic. Anything higher than 400 or 500 could put him into diabetic shock.
Last year, his Doctor prescribed Metformin for his diabetis. This is the generic form for Glucophage. Since he has taken this medicine, his sugar levels are now in thei high 100's and that makes him feel a lot better better. He currently takes 1000MG twice a day.
They say that some side effects are Nausea, stomach upset, diarrhea, or a metallic taste in the mouth may occur at first as your body adjusts to the medication When taking this medication he has never had any of these side effects.
If I had to reccomend Metformin to anyone that needs it, I would definatly tell you to see your Doctor and let him decide if this is right.